قالب وردپرس درنا توس
Home / Health / LA teenage with painful blisters leaving, burns in severe reaction to medication

LA teenage with painful blisters leaving, burns in severe reaction to medication



Two months after a teenager was burned by a severe allergic reaction to a drug in a hospital that was unable to breathe on her own, the Los Angeles student warned others of the dangers of a little-known syndrome and the importance of research on prescriptions.

Ashley Silverman, who was prescribed Lamictal after seeking help from a therapist's mood swings, was told that the medications would help her "stabilize" her. Fourteen-year-old father, David Silverman, told Fox 11, the prescribing psychiatrist said he should look for a potential "red rash on his cheeks like a little sunburn".

] But two weeks after she started taking the drugs that the FDA says are used to treat seizures and bipolar disorder, she got a rash, fever, and a headache. Her condition deteriorated rapidly and she was sent to the Children's Hospital LA, where her skin began to blow, reported Fox 1

1.

"At first there were only patches on my face, then they tore my neck, then my chest and then it began to bubble, "she told the news agency. "I felt a lot of burning and I could not move and I could not see, I thought I was going to die."

  The terrible reaction came when she was prescribed a strong drug for her mood swings.

The terrible reaction came when she was prescribed a strong drug for her mood swings.
(David Silverman)

From there, Silverman said that his daughter was taken to the burn department of the LA County / USC Medical Center and taken to ICU when the doctors referred her to Stevens-Johnson Syndrome ( SJS) began to treat.

According to the National Institutes of Health, SJS is a very severe reaction, typically caused by medications that cause skin tissue to die and become loose. The first symptoms usually appear as fever and flu-like symptoms, much as Silverman first complained. Within one to three days, a rash forms before the skin blisters and peels off. Patients may experience difficulty swallowing, breathing and urinating. The symptoms can last up to two weeks before the skin begins to heal.

MARIJUANA LOLLIPOP CAN BE ACCEPTED TO THE HEART OF THE HEART

Lamotrigine, which can be marketed as Lamictal, is listed along with other medicines as a possible cause for the treatment of seizures such as carbamazepine and phenytoin. Other medications may also trigger SJS, but lamotrigine packaging contains warnings of severe rashes that may result in hospitalization, disability, or death.

  Ashley and her dad claim they were facing a possible "sunburn" reaction on their cheeks, but their symptoms had been warned much worse.

Ashley and her father say they have been warned about a possible sunburn reaction on their cheeks, but their symptoms were much worse.
(David Silverman)

"Lamictal has significant benefits for people who need it, but it also carries some risk," Dr. Peter Grossman, Medical Director of the Grossman Burn Center, West Hills, opposite Fox 11 He was not involved in Silversan's care, but said he had seen cases of medication and SJS.

Grossman also emphasized that children are at greater risk for developing SJS as a side effect of the drug than adults.

19659005] "The responsibility lies with the doctor, they are the expert to whom the parents come," he told Fox 11. "And this doctor should know that and forward that information."

"Parents should be better Beware what they give their children, and they should research it thoroughly," said David Silverman to Fox 11. "I did not do that, I took the advice of a professional."

Silverman had been linked to the psychiatrist by the recommendation of her school counselor, the Los Angeles Unified School District (LAUSD), which investigates the incident, according to Fox 11, is affiliated with a nonprofit clinic in North Hills that provides psychiatric services to students. [19659003] CLICK HERE TO GET THE FOX NEWS APP

"The University of Los Angeles Unified School District has a memorandum of understanding [the clinic] for providing student counseling services, even if we do not comment on specific student topics We are extremely alarmed by these photos and are fully investigating this matter, "LAUSD said in a statement that Fo x 11. "The safety and well-being of all students remains our highest priority.

David Silverman told the news agency that the prescribing psychiatrist had visited his daughter in the hospital and took responsibility for the situation.


Source link